Being weened from lyrcia what do i have to look forward to?????

Discussion in 'Fibromyalgia Main Forum' started by sfrazier, Feb 26, 2008.

  1. sfrazier

    sfrazier New Member

    well the one drug that has helped the pain and of course all of a sudden i develop a serious side effect. my feet look like little sausages and my knuckles on my hands disappear when i hold my hand out straight and I can't get slippers on my feet or my rings on my hands. they put me on lasix first but that didn't do anything so now they are weening me off of my lyrcia. other then the pain coming back what else do i have to look forward to? Has anyone been weened off of this drug?...........SueF
  2. charlenef

    charlenef New Member

    im sorry i cant help but 20 new drugs are waiting fda approval for fibro so maybe one will help hugs charlene
  3. sfrazier

    sfrazier New Member

  4. ihavtwins

    ihavtwins New Member

    PLease ween off slowly. I went off this one too fast and ended up an emotional wreck, crying for no reason several times.

  5. sfrazier

    sfrazier New Member

    was it hard being weaned from it? that is what i'm afraid of the withdrawal symtoms.
  6. ihavtwins

    ihavtwins New Member

    You can do it, just do it slow and if you end up crying for no reason, then just chalk it up to that and move on.

    Its not like going off narcotics or anything. It will just change your brain chemistry some and mess with you a little.

    Not sure how much you were on, and mine always come in capsules so impossible to split or cut in half, but I do suggest going off, lowering your dosage weekly if that is possible.

    Dont be afraid, it shouldnt be too bad, just dont go off it cold turkey.

  7. cheryl888881

    cheryl888881 New Member


    I am sorry that you have to go off of something that is finally helping you.

    I was just put on it and am only taking 150 mgs a day and all I want to do is sleep. I cannot concentrate at all, feel like I am in a fog all the time, and I am dropping things! The sleeping all the time is ok I guess, but it gets old after a while.

    I just wonder if anyone else had this problem with it and if so what amount were you taking?

    I read that you really have to be on 450 mgs a day for it to really help. If I took 450 mgs a day I would never wake up!!!

    Thanks for any help you can give me.

    Gentle Hugs,

  8. CHARLENE....where did you hear 20 new drugs for fibro coming?
  9. Janalynn

    Janalynn New Member

    How long have you been on it and what mgs are you taking?
    I was only on for a month and I had that terrible swelling as well! Lasix didn't help me either.
    I was only on a month, so of course for me going off was no problem. My mom was weaned off, no problem. She went down 50 mgs every 4-5 days.
    Are you going to try Neurontin? (maybe you already have)
    Unfortunately I couldn't do either. I'm currently on Topamax.
  10. sfrazier

    sfrazier New Member

    I was on 300mgs a day but they have dropped me down to 150 mgs a day now and i'm still on the lasix with no signs of the swelling going down yet. hopefully soon. I've been on this med for about 8 months now so hoping that the docs go slow with the dropping down and that there are no really bad side effects. It never helped me sleep so I'm not worried about that. I hate crying so not sure I'll like that side effect if that one happens. The one thing I'm worried about is the pain coming back. I'm not sure what the doctors are going to try once I'm off the Lycria. Charlene where did you hear about the 20 drugs waiting for FDA approval and is there a list that I can take to my doctor? Hopefully they will put me on something good that works. Thanks everyone for repling. Usually I answer everyones post but even typing this much has really hurt my hands and my fingers. Sorry about that. Anyone else with any advice would be more then welcome........SueF
    [This Message was Edited on 02/26/2008]
  11. ihavtwins

    ihavtwins New Member

    If you have already successfully gone from 300 to 150, and havent suffered any side effects, you may breeze right through it. I too had hot flashes and a few sweats. Those didnt last very long.

    You may get a small increase in pain, but ride it out, it will settle down once your body adjusts to being off meds. Plan more time to rest.

    For instance, I only reduce meds on weekends when I can rest longer.

    Hope that helps!
  12. sfrazier

    sfrazier New Member

    I have to tell you I'll take any side effects if it means i can drop even 50 lbs muchless 80 or so pounds. lol.........SueF
  13. shanrg

    shanrg New Member

    I have done a lot of reading here and there about Lyrica-- and have read that diuretics such as Lasix are not effective against the swelling secondary to Lyrica.... I would like people to know that Lasix can give you severe hypokalemia--low potassium--which can be life threatening--please be so careful with taking Lasix every day without a prescription potassium supplement--usually for every 20 mg Lasix you are given 10 or 20 milliequivalents of potassium to take with it to avoid this problem--10 milliequivalents is equal to 750 mg potassium--you will not find this dosage in any multivitamin or over the counter potassium supplement--you'd have to take several of those to equal that--yes, foods such as bananas, oranges, tomatoes and potatoes are high in potassium--but usually one is still given an rx, unless you have kidney issues (because with renal insufficiency you typically do not excrete potassium as well as someone with good renal function). I can not tell you how many times I have seen people on Lasix daily without the potassium supp (and with normal renal function)--the doc forgot to prescribe--or the patient didn't take because the tabs are so big--and their potassium levels are below normal, if not critically low. Now very short term or occassional use of Lasix may not "require" prescription supplementation--but just be so careful--you should at least have a follow up blood test such as the basic metabolic profile (BMP, also known as a chem-7 or electrolytes) to check your potassium level, especially if you do not eat potassium rich foods. This is a fairly common and inexpensive lab test by the way.
  14. charlenef

    charlenef New Member

    i read it in my local paper there was an article that 20 drugs were going through trials hugs charlene
  15. LonelyHearts

    LonelyHearts New Member